Some optimal inapproximability results
2001 (English)In: Journal of the ACM, ISSN 0004-5411, E-ISSN 1557-735X, Vol. 48, no 4, 798-859 p.Article in journal (Refereed) Published
We prove optimal, up to an arbitrary epsilon > 0, inapproximability results for Max-Ek-Sat for k greater than or equal to 3, maximizing the number of satisfied linear equations in an over-determined system of linear equations modulo a prime p and Set Splitting. As a consequence of these results we get improved lower bounds for the efficient approximability of many optimization problems studied previously. In particular, for Max-E2-Sat, Max-Cut, Max-di-Cut, and Vertex cover.
Place, publisher, year, edition, pages
2001. Vol. 48, no 4, 798-859 p.
theory, inapproximability, linear equations, max-sat, NP-hard optimization problems, probabilistically checkable proofs, approximation algorithms, vertex cover, approximability, complexity, hardness, proofs, set, np
IdentifiersURN: urn:nbn:se:kth:diva-21231ISI: 000173093400009OAI: oai:DiVA.org:kth-21231DiVA: diva2:339929
QC 201005252010-08-102010-08-10Bibliographically approved